Alert archive / Wisconsin / Small Craft Advisories in 2021

Small Craft Advisory 37, NWS Green Bay, WI

May 1, 2021

NWS Green Bay, WI issued this small craft advisory at May 1, 2021, 8:21 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 1, 2021, 8:21 PM CDT (01:21 UTC)
Expired
May 2, 2021, 1:00 AM CDT
In force
5 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

171 
WHUS73 KGRB 020121
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
821 PM CDT Sat May 1 2021

LMZ541>543-020600-
/O.NEW.KGRB.SC.Y.0037.210502T0121Z-210502T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
821 PM CDT Sat May 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...Southwest winds 5 to 10 kt with gusts up to 20 kt and 
  waves 3 to 6 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 1, 5:50 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 1, 5:50 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
550 PM CDT Sat May 1 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 304 PM CDT Sat May 1 2021

Strong WAA and very steep lapse rates will keep deep mixing going
into the evening, and prolong our fire weather concerns,
especially for central Wisconsin. The deep boundary layer mixing
and early drop in dewpoints this afternoon prompted the issuance
of a Red Flag Warning for portions of central to southwestern
Wisconsin, in coordination with the DNR. The rest of the area
still faces elevated fire weather conditions, so continued the use
of special weather statements to cover the concerns over the area.
Gusty winds likely won't diminish much until the early evening, as
peak heating starts to diminish and temperatures begin to drop
across the region.

Latest CAM guidance continues to suggest that the weak boundary
dropping southwards from Canada tonight, then stalling out across
far northern Wisconsin. Showers a few weak rumbles of thunder are
possible along this boundary, but any precipitation will be
fairly light overall. Aside from that, a few very light showers
could also setup across a portion of central Wisconsin, but again,
drier air below may result in mainly virga for the early overnight
hours.

Sunday then becomes the better day to see widespread rainfall by
the middle to late afternoon as the boundary remains draped across
the area. There is still some question as to where exactly the
warm front will be by the afternoon hours, but most guidance
brings it to around Highway 29 or so, stalled out from central to
east- central Wisconsin. Thus, reflected this in the high
temperature forecast, with middle 60s for the northwoods and
middle 70s for the southern half of our area. Showers will likely
start further north, similar to where they were overnight, before
dropping southwards and spreading over the area overnight. Thunder
is certainly possible, but severe weather is not expected at this
time, as instability is expected to be at a premium.

.LONG TERM...Sunday Night Through Saturday
Issued at 304 PM CDT Sat May 1 2021

The cold front will move slowly south across Wisconsin
Sunday night and Monday as weak surface lows move along the front
bringing overrunning showers and a chance of thunderstorms. Then
northwest upper flow should bring slightly cooler than usual weather
for the middle and end of the week, with a chance of showers Wednesday
night as a surface moves by to the south, and an upper trough swings
through the Great lakes. A Frost or freeze is possible towards the
end of the week, depending on cloud cover and wind.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 544 PM CDT Sat May 1 2021

Wind gusts of 25 to 35 kts early this afternoon were now slowly
subsiding. The winds should subside to around 10 knots or less
around sunset. The main concern tonight will be the chances of
showers and storms, and when a back door cold front will drop
southwest into northeast. There are also questions in how
far south the front will drop on Sunday.

The chances for showers tonight will be across the far north
and across portions of central-east central Wisconsin. The models
are showing more widespread rain moving into north-central
Wisconsin late Sunday morning, and then is expected across the
entire area Sunday afternoon. Thunderstorms will be embedded in
the larger area of showers. The models are in poor agreement with
the timing and location on where the front will stall late tonight
or on Sunday morning across the area. Will trend with a slower
arrival of the back door front. I would suspect there may be some
changes in the wind direction late tonight or Sunday at most of
the TAF sites.

&&

.FIRE WEATHER...
Issued at 304 PM CDT Sat May 1 2021

Extreme to near critical fire weather conditions continue across
the region through the evening hours as warm temps, low RHs, and
ongoing windy conditions continue fuel fire concerns. The
lowest relative humidity readings will be across the central and
north-central Wisconsin sandy soil areas. Winds will remain
highest across central to east-central Wisconsin. A red flag
warning remains in effect across portions of central and
southwestern Wisconsin for the combination of higher winds and low
relative humidity readings. Sunday, the combination of increased
cloud cover and cooler temps will help reduce the fire weather
risk.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for WIZ035-036-045.
&&

SHORT TERM.....Uhlmann
LONG TERM......RDM
AVIATION.......Eckberg
FIRE WEATHER...Uhlmann
Hazardous weather outlook, May 1, 3:04 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
304 PM CDT Sat May 1 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
304 PM CDT Sat May 1 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The combination of the warm temperatures, gusty winds and low
relative humidity will result in a critical fire risk for Wood,
Portage and Waushara counties until 8pm. A Red Flag Warning is in
effect for those counties. Near critical fire weather conditions
are expected across the remainder of central Wisconsin.

Southwest winds with gusts of 30 to 40 mph will continue through
the early evening. The winds could pose a hazard to motorists
driving high profile vehicles, and blow about unsecured outdoor
objects such as garbage cans and lawn furniture.

There is a slight chance of thunderstorms across far northern
Wisconsin tonight. Severe weather is not anticipated.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms are possible at times from Sunday afternoon through
Monday. While severe weather is not anticipated, some of the
storms could produce heavy rainfall and possibly some small hail.

.SPOTTER INFORMATION STATEMENT...

Spotters activation will not be needed today or tonight.

LMZ521-522-541>543-022015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
304 PM CDT Sat May 1 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Southwest gales continue through the early evening. Gusts could
reach 35 to 40 knots, therefore a Gale Warning remains in effect
until 7 pm this evening.

There is a slight chance of thunderstorms tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There is a chance of thunderstorms Sunday afternoon through
Monday, which would pose a lightning hazard to mariners.

Uhlmann/RDM

In the hours before

Special weather statement, May 1, 4:14 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Green Bay WI
414 PM CDT Sat May 1 2021

WIZ030-037-020015-
Marathon-Waupaca-
414 PM CDT Sat May 1 2021

...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL GRADUALLY IMPROVE
THIS EVENING...

Near critical fire weather conditions continue this afternoon due
to unseasonably warm temperatures in the lower to middle 80s,
relative humidity readings down to 20 to 25 percent, and winds
gusting to around 30 mph.

Fire weather conditions should slowly improve this evening as
temperatures fall back into the 60s and 70s, winds subside to
less than 10 mph around sunset, and humidity values rise above
50 percent.

Avoid outdoor burning and report any wildfires to local
authorities. Outdoor enthusiasts should use extreme caution with
off-road vehicles or equipment that can create a spark and start a
fire. Extinguish and dispose of cigarettes properly. Be sure to
check with local officials about any burning restrictions that may
be in place.

WIZ005-010>013-018>021-031-038>040-048>050-073-074-020015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Shawano-Outagamie-Brown-
Kewaunee-Winnebago-Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
414 PM CDT Sat May 1 2021

...ELEVATED FIRE WEATHER CONDITIONS WILL GRADUALLY IMPROVE THIS
EVENING...

Elevated fire weather conditions continue this afternoon due to
unseasonably warm temperatures in the upper 70s to middle 80s,
relative humidity readings down to 20 to 30 percent, and winds
gusting to around 35 mph.

Fire weather conditions should slowly improve this evening as
temperatures fall back into the 60s and 70s, winds subside to
less than 10 mph around sunset, and humidity values rise above
50 percent.

Avoid outdoor burning and report any wildfires to local
authorities. Outdoor enthusiasts should use extreme caution with
off-road vehicles or equipment that can create a spark and start a
fire. Extinguish and dispose of cigarettes properly. Be sure to
check with local officials about any burning restrictions that may
be in place.

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 10:30 AM CDTSmall Craft AdvisoryGRB29 hr
May 2, 4:18 PM CDTSpecial Weather StatementGRBWaushara42 min
May 2, 4:35 PM CDTSpecial Weather StatementGRBWaupaca40 min
May 2, 4:45 PM CDTSevere Thunderstorm WarningGRBOutagamie, Waupaca60 min
May 2, 5:13 PM CDTSpecial Weather StatementGRBCalumet32 min
May 2, 5:18 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago26 min
May 2, 5:39 PM CDTSpecial Weather StatementGRBWaushara51 min
May 2, 5:51 PM CDTSevere Thunderstorm WarningGRBWaupaca, Waushara23 min
May 2, 5:53 PM CDTSpecial Weather StatementGRBBrown, Calumet52 min
May 2, 6:03 PM CDTSpecial Weather StatementGRBManitowoc42 min
May 2, 6:44 PM CDTSpecial Weather StatementGRBCalumet, Winnebago46 min

Nearby

Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.